pp 1–11 | Cite as

A property of conditional expectation



Let \(({\mathcal {M}},\tau )\) be a semi-finite von Neumann algebra, \(({\mathcal {N}},\tau |_{{\mathcal {N}}})\) be a semi-finite von Neumann subalgebra and \({\mathcal {E}}:\;{\mathcal {M}}\rightarrow {\mathcal {N}}\) be a conditional expectation which leaves \(\tau \) invariant. We proved super-majorization for the conditional expectation \({\mathcal {E}}\) and related inequalities.


Conditional expectation Super-majorization Semifinite von Neumann algebra 

Mathematics Subject Classification

46L52 47L05 



We thank F. A. Sukochev for suggesting (pointing out) Remark 1. We also thank the referee for very useful comments, which improved the paper. The authors are partially supported by NSFC Grant No. 11771372.


  1. 1.
    Antezana, J., Massey, P., Stojanoff, D.: Jensen’s inequality for spectral order and submajorization. J. Math. Anal. Appl. 331, 297–307 (2007)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Arveson, W.B.: Analyticity in operator algebras. Am. J. Math. 89, 578–642 (1967)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Bekjan, T.N., Raikhan, M.: An Hadamard-type inequality. Linear Algebra Appl. 443, 228–234 (2014)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Bhatia, R., Choi, M.D., Davis, C.: Comparing a matrix to its off-diagonal part. Oper. Theory Adv. Appl. 40, 151–163 (1989)MathSciNetMATHGoogle Scholar
  5. 5.
    Bekjan, T.N., Ospanov, K.N., Zulkhazhav, A.: Choi-Davis-Jensen inequalities in semifinite von Neumann algebras. J. Funct. Spaces 2015, 1–5 (2015)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Blecher, D.P., Labuschagne, L.E.: Applications of Fuglede–Kadison determinant: Szegö’s theorem and outers for noncommutative \(H^{p}\). Trans. Am. Math. Soc. 360, 6131–6147 (2008)CrossRefMATHGoogle Scholar
  7. 7.
    Bourin, J.-C., Hiai, F.: Anti-norms on finite von Neumann algebras. Publ. Res. Inst. Math. Sci. 52(2), 207–235 (2015)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Brown, L.G., Kosaki, H.: Jensens inequality in semi-finite von Neumann algebras. J. Oper. Theory 23, 3–9 (1990)MathSciNetMATHGoogle Scholar
  9. 9.
    Dirksen, S., de Pagter, B., Potapov, D., Sukochev, F.: Rosenthal inequalities in noncommutative symmetric spaces. J. Funct. Anal. 261, 2890–2925 (2011)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Dodds, P.G., Dodds, T.K., de Pagter, B.: Fully symmetric operator spaces. Integr. Equat. Oper. Theory 15, 942–972 (1992)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Dodds, P.G., Dodds, T.K., de Pagter, B.: Non-commutative Köthe duality. Trans. Am. Math. Soc. 339, 717–750 (1993)MATHGoogle Scholar
  12. 12.
    Dodds, P.G., Sukochev, F.A.: Submajorisation inequalities for convex and concave functions of sums of measurable operators. Positivity 13(1), 107–124 (2009)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Fack, T.: Sur la notion de valeur charactéristique. J. Oper. Theory 7, 307–333 (1982)MATHGoogle Scholar
  14. 14.
    Fack, T.: Proof of the conjecture of A. Grothendieck on the Fuglede–Kadison determinant. J. Funct. Anal. 50, 215–228 (1983)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Fack, T., Kosaki, H.: Generalized \(s\)-numbers of \( \tau \)-measurable operators. Pac. J. Math. 123, 269–300 (1986)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Fuglede, B., Kadison, R.V.: Determinant theory in finite factors. Ann. Math. 55, 520–530 (1952)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Guido, D., Isola, T.: Singular traces on semifinite von Neumann algebras. J. Funct. Anal. 134, 451–485 (1995)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Junge, M., Xu, Q.: Noncommutative maximal ergodic theorems. J. Am. Math. Soc. 20, 385C439 (2007)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Kalton, N.J., Sukochev, F.A.: Symmetric norms and spaces of operators. J. Reine Angew. Math. 621, 81–121 (2008)MathSciNetMATHGoogle Scholar
  20. 20.
    Lord, S., Sukochev, F.A., Zanin, D.: Singular traces, theory and applications. In: De Gruyter Studies in Mathematics, 46 Google Scholar
  21. 21.
    Paulsen, V.: Completely Bounded Maps and Operator Algebras. Cambridge University Press, Cambridge (2002)MATHGoogle Scholar
  22. 22.
    Pisier, G., Xu, Q.: Noncommutative \(L^p\)-spaces. Handb. Geom. Banach Spaces 2, 1459–1517 (2003)CrossRefMATHGoogle Scholar
  23. 23.
    Sukochev, F.: Hölder inequality for symmetric operator spaces and trace property of K-cycles. Bull. Lond. Math. Soc. 48(4), 637–647 (2016)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Sukochev, F.: Completeness of quasi-normed symmetric operator spaces. Indag. Math. (N.S.) 25(2), 376–388 (2014)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Sedaev, A.A., Semenov, E.M., Sukochev, F.A.: Fully symmetric function spaces without an equivalent Fatou norm. Positivity 19, 419C437 (2015)MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Rudin, W.: Real and Complex Analysis. McGraw-Hill, New York (1974)MATHGoogle Scholar
  27. 27.
    Umegaki, H.: Conditional expectation in an operator algebra. Tôhoku Math. J. 6(2), 177–181 (1954)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.College of Mathematics and Systems ScienceXinjiang UniversityÜrümqiChina

Personalised recommendations